Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 46, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 27, 2015, 10:00 AM CDT for Desha County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2015, 10:00 AM CDT (15:00 UTC)
- Expired
- May 27, 2015, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Desha County, AR
The radar
The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:40 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 27, 6:40 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 640 AM CDT WED MAY 27 2015 .AVIATION... OVERALL VFR CEILINGS ARE EXPECTED TODAY WITH MID AND HIGH CLOUDS STREAMING IN OVER AR. PATCHY MVFR CEILINGS WILL BE SEEN AT KHOT AND KADF THIS MORNING. ISOLATED TO SCATTERED CONVECTION WILL BE SEEN OVER SOUTHERN AR THIS MORNING...ESPECIALLY AT KLLQ. CONVECTION WILL PICK UP A BIT MORE IN THE AFTERNOON AND AFFECT MOST TAFS DUE TO HEATING. DUE TO UNCERTAINTY ONLY USED VCTS THIS AFTERNOON. WINDS WILL BE SE TO SW AT 5 TO 15 MPH. (59) && .PREV DISCUSSION.../ISSUED 343 AM CDT WED MAY 27 2015/ .SHORT TERM...TODAY THROUGH SATURDAY NIGHT CLUSTER OF THUNDERSTORMS MOVED THROUGH EASTERN OKLAHOMA OVERNIGHT...BUT WEAKENED AS THEY APPROACHED THE ARKANSAS STATE LINE. THE CONFIDENCE IN THE POP FORECAST IS LOW TODAY...AS SHORT TERM GUIDANCE IS NOT AGREEING ON A FAVORED AREA OF RAINFALL TODAY. OTHER THAN THE NORTHWEST AND SOUTHEAST CORNERS THIS MORNING...HAVE LEFT GENERAL CHANCE POPS IN THE FORECAST TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY...BEFORE THE NEXT FRONT MOVES INTO THE REGION. THIS WILL BE ANOTHER SLOW MOVING SYSTEM...AS UPPER LOW CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST TAKES SEVERAL DAYS MOVING INTO THE SOUTHERN PLAINS. AS IS USUAL WITH THESE SLOW MOVING COLD FRONTS...THERE IS THE POTENTIAL FOR HEAVY RAINFALL. WITH THE WET MAY ALREADY AND THE SATURATED SOILS...FLASH FLOODING WILL BE THE MAIN CONCERN WITH THIS SYSTEM. TEMPERATURES IN THE SHORT TERM WILL BE NEAR NORMAL...WITH HIGHS GENERALLY IN THE LOWER TO MID 80S...WITH OVERNIGHT LOWS IN THE LOWER TO MID 60S. && .LONG TERM...SUNDAY THROUGH TUESDAY AN UPPER LEVEL LOW PRESSURE TROUGH AND FRONTAL BOUNDARY WILL BE MOVING THROUGH THE REGION ON SUNDAY...WITH A GOOD CHANCE OF CONVECTION TO THE AREA. THE BOUNDARY SLOWLY SAGS SE THROUGH AR WHILE FORECAST WILL KEEP A LOWER CHANCE OF CONVECTION ON MONDAY. LOWEST CHANCE OF RAIN WILL BE IN THE NORTHWEST...WHILE THE HIGHEST IN THE SOUTHEAST. ON TUESDAY...AN UPPER RIDGE IS OVER THE SE U.S. BUT MODELS CUT OFF AN UPPER LOW PRESSURE OVER THE SOUTHERN PLAINS...AND WITH THE UNCERTAINTY IF THIS FEATURE FORMS AND ITS LOCATION...WILL KEEP A LOW CHANCE OF CONVECTION OVER AR. GFS HAS THE UPPER FEATURE MORE OVER AR...WHILE THE EURO HAS IT FARTHER EAST OVER MS TO AL. SO UNCERTAINTY DOES EXIST. TEMPS IN THE EXTENDED WILL BE AROUND TO A BIT ABOVE NORMAL VALUES. HEAVY RAIN WILL BE POSSIBLE WITH THE SLOW MOVING FRONTAL BOUNDARY SATURDAY AND SUNDAY. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, May 27, 5:01 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 501 AM CDT WED MAY 27 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 501 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS WEAKER UPPER LEVEL ENERGY MOVES THROUGH THE REGION. AFTERNOON HEATING AND A MOIST ATMOSPHERE WILL ALSO HELP IN THE DEVELOPMENT OF THE CONVECTION. ONLY AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE TODAY...WITH STRONG WINDS AND HAIL THE MAIN THREATS. AREA RIVER FLOODING DOES CONTINUE ACROSS ARKANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE PERIOD...AND KEEP THE CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. THURSDAY AND FRIDAY WILL SEE LOWER OVERALL CHANCES OF CONVECTION. THEN FRIDAY NIGHT AND OVER THE WEEKEND...BETTER CHANCES FOR CONVECTION GO UP WITH A STORM SYSTEM AND COLD FRONT MOVING INTO THE REGION. A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT EACH AFTERNOON...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A BIT BETTER CHANCE OF STRONG TO SEVERE STORMS WILL BE WITH THE SYSTEM OVER THE WEEKEND. ALSO...HEAVY RAIN WILL CONTINUE TO BE A THREAT WITH STORMS...AND FLASH FLOODING COULD OCCUR...AND RIVER FLOODING INCREASED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
In the hours before
Special weather statement, May 27, 5:15 AM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 515 AM CDT WED MAY 27 2015 ARZ064-065-068-069-271100- BRADLEY AR-DESHA AR-DREW AR-LINCOLN AR- 515 AM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...DREW... SOUTHWESTERN DESHA AND EASTERN BRADLEY COUNTIES UNTIL 600 AM CDT... AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF FOUNTAIN HILL...OR 15 MILES NORTHWEST OF HAMBURG...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AROUND PEA SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MONTICELLO... TILLAR... LADELLE... GREEN HILL... VALLEY... SELMA... PRAIRIE GROVE... PLEASANT GROVE... LACEY... JEROME... GOURD... GARRETT BRIDGE... FLORENCE... ENON... COLLINS... COLEMAN... BAXTER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3343 9204 3388 9166 3372 9144 3339 9145 TIME...MOT...LOC 1015Z 219DEG 30KT 3342 9191 59
Special weather statement, May 27, 5:36 AM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
536 AM CDT WED MAY 27 2015
ARZ065-271120-
DESHA AR-
536 AM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DESHA COUNTY UNTIL 615
AM CDT...
AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF DERMOTT...MOVING NORTHEAST AT 30
MPH.
SMALL HAIL AROUND PEA SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
ROHWER... MCGEHEE... LUCCA LANDING...
JERSEY POINT... ARKANSAS CITY... MCARTHUR...
MASONVILLE... HALLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3376 9101 3378 9114 3372 9114 3372 9106
3367 9103 3366 9111 3370 9116 3370 9120
3367 9122 3366 9117 3359 9113 3356 9124
3351 9125 3353 9136 3356 9136 3356 9145
3372 9144 3387 9107 3383 9106 3379 9098
TIME...MOT...LOC 1036Z 238DEG 25KT 3354 9132
59Special weather statement, May 27, 6:00 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CDT WED MAY 27 2015
ARZ065-069-271145-
DESHA AR-DREW AR-
600 AM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DREW AND SOUTHERN
DESHA COUNTIES UNTIL 645 AM CDT...
AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A STRONG THUNDERSTORM 5 MILES EAST OF LADELLE...OR 11 MILES
SOUTHEAST OF MONTICELLO...MOVING NORTHEAST AT 35 MPH.
SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN
AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
TILLAR... MCGEHEE... MCARTHUR...
MASONVILLE... JEROME... HALLEY...
ENON... COLLINS... BAXTER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3355 9176 3379 9137 3354 9124 3351 9125
3351 9132 3353 9133 3352 9134 3352 9136
3356 9136 3356 9144 3339 9145 3338 9147
3339 9172
TIME...MOT...LOC 1059Z 237DEG 30KT 3349 9169
59Special weather statement, May 27, 6:14 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
614 AM CDT WED MAY 27 2015
ARZ065-069-271145-
DESHA AR-DREW AR-
614 AM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN DREW AND SOUTHERN
DESHA COUNTIES UNTIL 645 AM CDT...
AT 613 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF DERMOTT...MOVING NORTHEAST
AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MCGEHEE... LUCCA LANDING... JERSEY POINT...
ARKANSAS CITY... MCARTHUR... MASONVILLE...
HALLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3365 9107 3366 9112 3370 9116 3368 9122
3362 9113 3359 9113 3356 9124 3351 9125
3352 9136 3356 9136 3355 9146 3361 9149
3381 9114 3378 9111 3378 9114 3372 9114
3370 9103 3369 9103
TIME...MOT...LOC 1115Z 239DEG 22KT 3356 9135
58Special weather statement, May 27, 6:45 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 AM CDT WED MAY 27 2015
ARZ065-069-271215-
DESHA AR-DREW AR-
645 AM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN DREW AND SOUTHERN
DESHA COUNTIES UNTIL 715 AM CDT...
AT 644 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF DERMOTT...MOVING NORTHEAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MCGEHEE... LUCCA LANDING... ARKANSAS CITY...
MCARTHUR... MASONVILLE... HALLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3370 9116 3368 9122 3367 9122 3362 9113
3358 9114 3356 9124 3353 9124 3351 9128
3353 9133 3352 9136 3356 9136 3356 9145
3365 9145 3381 9119 3367 9112
TIME...MOT...LOC 1145Z 235DEG 17KT 3355 9137
58Special weather statement, May 27, 6:48 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 648 AM CDT WED MAY 27 2015 ARZ069-271220- DREW AR- 648 AM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DREW COUNTY UNTIL 715 AM CDT... AT 647 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTH OF LADELLE...OR 7 MILES SOUTH OF MONTICELLO...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MONTICELLO... WILMAR... LADELLE... GREEN HILL... VALLEY... PRAIRIE GROVE... PLEASANT GROVE... LACEY... JEROME... ENON... COLLINS... BAXTER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3369 9198 3367 9146 3339 9145 3339 9196 TIME...MOT...LOC 1149Z 250DEG 30KT 3354 9180 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:23 PM CDT | Special Weather Statement | LZK | Bradley, Calhoun | 47 min |
| May 26, 10:44 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 46 min |
| May 26, 11:30 PM CDT | Special Weather Statement | LZK | Bradley | 20 min |
| May 27, 12:14 AM CDT | Special Weather Statement | LZK | Cleveland | 21 min |
| May 27, 4:52 AM CDT | Special Weather Statement | LZK | Desha | 43 min |
| May 27, 5:15 AM CDT | Special Weather Statement | LZK | Drew | 45 min |
| May 27, 5:36 AM CDT | Special Weather Statement | LZK | Desha | 44 min |
| May 27, 6:00 AM CDT | Special Weather Statement | LZK | Drew | 45 min |
| May 27, 6:14 AM CDT | Special Weather Statement | LZK | Desha | 31 min |
| May 27, 6:45 AM CDT | Special Weather Statement | LZK | Desha | 30 min |
| May 27, 6:48 AM CDT | Special Weather Statement | LZK | Drew | 32 min |
| May 27, 6:57 AM CDT | Flash Flood Warning | LZK | Desha, Drew | 3 hr |
| May 27, 1:15 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 15 min |
| May 27, 2:01 PM CDT | Flash Flood Warning | LZK | Sharp | 3 hr |
| May 27, 3:41 PM CDT | Special Weather Statement | LZK | Sharp | 29 min |
| May 27, 4:03 PM CDT | Special Weather Statement | LZK | Searcy | 32 min |
| May 27, 4:07 PM CDT | Flash Flood Warning | LZK | Newton, Searcy | 113 min |
| May 27, 4:18 PM CDT | Special Weather Statement | LZK | Newton | 32 min |
| May 27, 4:33 PM CDT | Flash Flood Warning | LZK | Sharp | 117 min |
| May 27, 4:40 PM CDT | Special Weather Statement | LZK | Newton | 30 min |
| May 27, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton | 31 min |
| May 27, 5:01 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 29 min |
| May 27, 5:37 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 23 min |
| May 27, 6:00 PM CDT | Flash Flood Warning | LZK | Newton | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.